You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Genital Ulcers Progressing to Fatal Sepsis During Treatment With All-Trans-Retinoic Acid for Acute Promyelocytic Leukemia

Chopra, Teena MD*; Taormina, Mia DO†; Chandrasekar, Pranatharthi MD*‡

Infectious Diseases in Clinical Practice:
doi: 10.1097/IPC.0b013e3181ee6268
Case Reports
Abstract

Cancer patients receiving chemotherapy may develop genital and perianal ulcers, frequently secondary to herpes simplex infection. Many clinicians would initiate therapy with acyclovir, even without confirmation of the diagnosis of herpes infection. Under such circumstances, drug-induced genital ulcers are not commonly considered. We present a patient with all-trans-retinoic acid-associated genital ulcers progressing to fulminant sepsis.

Author Information

From the *Division of Infectious Diseases, Wayne State University, Detroit; †Botsford Hospital, Farmington Hills and ‡Karmanos Cancer Institute, Detroit, MI.

Correspondence to: Teena Chopra, MD, Division of Infectious Diseases, Harper University Hospital, 3990 John R. St, 5 Hudson, Detroit, MI 48201. E-mail: tchopra@med.wayne.edu.

The authors have no funding or conflicts of interest to disclose.

© 2011 Lippincott Williams & Wilkins, Inc.